Side Effects of Topotecan

Hair loss, vomiting, and anemia are among the likely side effects of topotecan. As with other chemotherapy drugs, topotecan can cause very serious and intolerable side effects. Some of these problems can be so unbearable that it causes people to not receive their medicine on schedule. There are also several problems that require immediate medical attention, such as severe vomiting, fever, or shortness of breath.

An Introduction to Side Effects of Topotecan

As with any medicine, topotecan (Hycamtin®) can cause side effects. However, unlike most types of medications, chemotherapy drugs (including topotecan) often cause very serious or intolerable side effects. In fact, the side effects of chemotherapy often limit the effectiveness of the drugs (as side effects often interfere with receiving chemotherapy "on schedule").
 
(This article covers many, but not all, of the possible side effects with topotecan. Your healthcare provider can discuss a more complete list with you.)
 

Topotecan Side Effects to Report

There are a number of possible side effects with topotecan that you should report to your healthcare provider. These include but are not limited to:
 
  • Severe nausea or vomiting
  • Any diarrhea, even if mild
  • Burning or stinging during the IV infusion (as this may be a sign that the medication is leaking from your vein, which can be dangerous)
  • Signs of an infection, such as fever or chills (see Chemotherapy and Infections)
  • Severe mouth sores (see Mouth and Gum Problems During Chemotherapy)
  • Easy bruising or bleeding
  • Signs of interstitial lung disease (ILD), such as:
     
    • Coughing
    • Fever
    • Shortness of breath.
 
 

Topotecan Chemotherapy Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.